Alert archive / Michigan / Winter Weather Advisories in 2008

Winter Weather Advisory 21, NWS Gaylord, MI

December 15, 200815 counties in Michigan

NWS Gaylord, MI issued this winter weather advisory at Dec 15, 2008, 4:37 AM EST for 15 counties in Michigan. It took effect at Dec 15, 2008, 5:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2008, 4:37 AM EST (09:37 UTC)
In effect from
Dec 15, 2008, 5:00 AM EST
Expired
Dec 15, 2008, 10:03 PM EST
In force
17 hr
Issued by
NWS Gaylord, MI

Counties Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Otsego County, MI, Presque Isle County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 23 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2008-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2008-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 150937
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
437 AM EST MON DEC 15 2008

...STRONG WINDS AND LAKE EFFECT SNOWS TODAY...

.AN ARCTIC COLD FRONT WILL PLOW THROUGH THE REGION THIS MORNING.
TEMPERATURES TO FALL INTO THE TEENS...LAKE EFFECT SNOW WILL
DEVELOP...AND VERY GUSTY WESTERLY WINDS WILL RESULT IN BLOWING
SNOW WITH FREQUENTLY REDUCED VISIBILITIES. IN ADDITION...THE RAPID
FALL IN TEMPERATURES WILL BRING MANY WET ROADS TO A QUICK FREEZE.
THIS WILL RESULT IN HAZARDOUS WEATHER AND DRIVING CONDITIONS.

THE LAKE EFFECT SNOW AND BLOWING SNOW IS EXPECTED TO DEVELOP
AROUND THE MORNING COMMUTE.

MIZ008-016>028-031>033-152200-
/O.NEW.KAPX.WW.Y.0021.081215T1000Z-081215T2200Z/
CHIPPEWA-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...SAULT STE. MARIE...PETOSKEY...
CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
437 AM EST MON DEC 15 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 5 PM EST THIS AFTERNOON.

LAKE EFFECT SNOW AND BLOWING SNOW IS EXPECTED TO DEVELOP AROUND
THE MORNING COMMUTE. ALTHOUGH SNOWFALL WILL ONLY BE IN THE 1 TO 3
INCH RANGE TODAY...WIND GUSTS BETWEEN 35 AND 45 MPH WILL RESULT
IN SIGNIFICANT BLOWING SNOW AND REDUCED VISIBILITIES.

THE WET ROADS FROM RAINFALL LAST NIGHT WILL LIKELY COME TO A QUICK
FREEZE...AND CREATE VERY SLIPPERY ROADWAYS...AND JUST WORSEN THE
OVERALL DRIVING CONDITIONS THAT WILL DEVELOP.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

SD
3 follow-up statements
000 
WWUS43 KAPX 151601
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 AM EST MON DEC 15 2008

...STRONG WINDS AND LAKE EFFECT SNOWS TODAY...

.LAKE EFFECT SNOW WILL CONTINUE ACROSS NORTHWEST LOWER MICHIGAN
AND NORTHERN SECTIONS OF EASTERN UPPER MICHIGAN THIS AFTERNOON.
FALLING SNOW...COMBINED WITH VERY GUSTY WESTERLY WINDS WILL RESULT
IN BLOWING SNOW WITH FREQUENTLY REDUCED VISIBILITIES. IN
ADDITION...THE RAPID FALL IN TEMPERATURES HAS QUICKLY FROZE THIS
MORNINGS WET ROADWAYS. THIS WILL RESULT IN HAZARDOUS WEATHER AND
DRIVING CONDITIONS.

MIZ008-016>028-031>033-152200-
/O.CON.KAPX.WW.Y.0021.000000T0000Z-081215T2200Z/
CHIPPEWA-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...SAULT STE. MARIE...PETOSKEY...
CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
1101 AM EST MON DEC 15 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

LAKE EFFECT SNOW AND BLOWING SNOW IS EXPECTED TO CONTINUE THIS
AFTERNOON. ALTHOUGH SNOWFALL WILL ONLY BE IN THE 1 TO 3 INCH RANGE
TODAY...WIND GUSTS BETWEEN 35 AND 45 MPH WILL RESULT IN
SIGNIFICANT BLOWING SNOW AND REDUCED VISIBILITIES.

IN ADDITION...THE WET ROADS FROM RAINFALL LAST NIGHT HAS QUICKLY FROZE...AND
CREATED VERY SLIPPERY ROADWAYS.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$
000 
WWUS43 KAPX 152046
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 PM EST MON DEC 15 2008

...GUSTY WINDS AND LAKE EFFECT SNOWS CONTINUE...

.LAKE EFFECT SNOW WILL CONTINUE ACROSS NORTHWEST LOWER MICHIGAN
AND NORTHERN SECTIONS OF EASTERN UPPER MICHIGAN THROUGH THIS
EVENING. FALLING SNOW...COMBINED WITH VERY GUSTY WESTERLY WINDS
WILL RESULT IN BLOWING SNOW WITH FREQUENTLY REDUCED VISIBILITIES.

MIZ008-016>028-031>033-160400-
/O.EXT.KAPX.WW.Y.0021.000000T0000Z-081216T0400Z/
CHIPPEWA-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...SAULT STE. MARIE...PETOSKEY...
CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
346 PM EST MON DEC 15 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

LAKE EFFECT SNOW AND BLOWING SNOW IS EXPECTED TO CONTINUE THROUGH THIS
EVENING. ALTHOUGH SNOWFALL WILL ONLY BE IN THE 1 TO 3 INCH
RANGE...WITH LOCALLY HIGHER AMOUNTS NEAR WHITEFISH POINT...WIND
GUSTS BETWEEN 25 AND 35 MPH WILL RESULT IN SIGNIFICANT BLOWING
SNOW AND REDUCED VISIBILITIES. BOTH WIND AND SNOW SHOULD SUBSIDE
AFTER MIDNIGHT.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MSB
000 
WWUS43 KAPX 160303
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EST MON DEC 15 2008


MIZ008-016>028-031>033-160415-
/O.CAN.KAPX.WW.Y.0021.000000T0000Z-081216T0400Z/
CHIPPEWA-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...SAULT STE. MARIE...PETOSKEY...
CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
1003 PM EST MON DEC 15 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AREA SO THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.

$$

AS

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Dec 15, 4:03 AM EST, 34 minutes earlier.

Area forecast discussion, Dec 15, 4:03 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
403 AM EST MON DEC 15 2008

.SYNOPSIS.../ISSUED AT 355 AM/

AN ARCTIC BLAST WITH REDUCED VISIBILITIES FROM LAKE EFFECT SNOW
AND BLOWING SNOW WILL DEVELOP TODAY...AND LAST INTO AT LEAST THE
EVENING TONIGHT. HIGHER PRESSURE AND DRIER AIR WILL BRING A STEADY
DECREASE IN SNOW COVERAGE AND INTENSITY BY TUESDAY. THE WEATHER
PATTERN STAYS ACTIVE...AS A QUICK SHOT OF SNOW IS EXPECTED TUESDAY
NIGHT WITH LOW PRESSURE SWINGING THROUGH THE EASTERN GREAT LAKES.
ANOTHER STRONGER STORM SYSTEM MAY BRING MORE SIGNIFICANT WINTRY
PRECIPITATION TO THE REGION IN THE THURSDAY TO FRIDAY TIME FRAME.

&&

.SHORT TERM.../ISSUED AT 355 AM/...TODAY

ARCTIC COLD FRONT CURRENTLY WORKING ITS WAY INTO NORTHERN
MICHIGAN...WITH GUSTS INCREASING TO 35 TO 40 MPH ALONG THE LK
MICHIGAN COASTLINE. THE COLD ADVECTION IS STRONG TODAY...WITH H8
TEMPS DROPPING FROM THE SINGLE DIGITS ABOVE ZERO...TO THE TEENS AND
LOWER 20S BELOW ZERO IN JUST 6-9 HRS. THE CRITICAL H8 TEMP THRESHOLD
FOR LAKE EFFECT SNOW DEVELOPMENT IN THE -9C TO -11C RANGE WILL
QUICKLY BE KNOCKING ON THE DOOR (12-14Z)...WITH ADVERTISED 65-90%
H8-H7 MOISTURE ARRIVING AROUND 12Z (GREATEST WHITEFISH BAY). THIS
WILL LIKELY MARK THE INITIAL DEVELOPMENT OF LAKE EFFECT SNOWS. DEPTH
OF INSTABILITY (INVERSION HEIGHTS 4500 TO 5500 FEET OR LESS) AND
MOISTURE...WILL BE A LIMITING FACTOR FOR ANY SIGNIFICANT LAKE EFFECT
SNOW ACCUMULATION. HOWEVER...THE COMBINATION OF STRONG WESTERLY WIND
GUSTS AVERAGING 30 TO 40 MPH THROUGH MOST THE DAY...AND ANY SNOW
SHOWERS WILL OBVIOUSLY RESULT IN REDUCED VISIBILITIES AND HAZARDOUS
WEATHER CONDITIONS. THIS ESPECIALLY TRUE WITH THE FINE/SMALL FLAKES
EXPECTED FOR THE MAJORITY OF THE DAY. THE SNOWFALL/WIND WILL BE
SUFFICIENT ENOUGH IN MOST AREAS TO WARRANT A CHANGE IN ADVISORY FROM
WIND TO WINTER WEATHER. WILL ISSUE FOR CHIPPEWA COUNTY...NORTHWEST
LOWER...AS WELL AS PRESQUE ISLE AND ALPENA COUNTIES WHERE BETTER
LAKE EFFECT WILL BE THROWN INTO THESE AREAS BY STRONG WINDS. WILL
ISSUE A WIND ADVISORY FOR ALL OTHER AREAS WITH GUSTS APPROACHING 45
MPH. WILL ALSO HAVE TO ADD IN THE QUICK FREEZE UP OF ROADS FROM RAIN
LAST NIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE TEENS BY
AFTERNOON. THE VERY COLD TEMPERATURES AND SNOW/WIND COMBO WILL
RESULT IN SIGNIFICANT ENOUGH WEATHER/HAZARDOUS CONDITIONS TO ALL
AREAS OF NRN MICHIGAN...SO ALL COUNTIES NEED SOME SORT OF ADVISORY.

SMD

&&

.LONG TERM.../ISSUED AT 355 AM/...TONIGHT AND BEYOND

TONIGHT...WEST TO WNW LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO
THE EVENING WHILE THE WINDS WILL BE SUBSIDING SOMEWHAT. RIGHT
NOW...DO OT HAVE THE ADVISORY RUNNING INTO THE EVENING. THIS MAY BE
NEEDED...BUT WE DEFER TO THE DAY SHIFT TO DETERMINE THE NEED.
MOISTURE AND MORE FAVORABLE THERMAL REGIME RESIDES ACROSS NRN
CHIPPEWA COUNTY FOR THE NIGHT...AND BEST ACCUMULATIONS EXPECTED
THERE. CAN SEE A NARROW CORRIDOR NORTH OF M-28 WITH 2-4 INCHES WITH
THE MAX AROUND WHITEFISH POINT AND PARADISE. IN NRN LOWER...WE WILL
BE MORE UNDER THE INFLUENCE OF INTRUDING HIGH PRESSURE AND DRIER
AIR...THAT WILL GRADUALLY ALLOW THE LAKE EFFECT TO WEAKEN AND
DECREASE IN COVERAGE THROUGH THE NIGHT. WILL GO WITH ANOTHER INCH OR
SO IN THE WESTERLY FLOW REGIMES. DRYING AIR MASS AND WEAKENING WINDS
WILL RESULT IN CLEARING SKIES ACROSS MUCH OF THE SE CWA. WINDS WILL
STILL BE UP ENOUGH TO KEEP THE TEMPERATURES IN SOME SORT OF
CHECK...BUT LOWS IN THE SINGLE DIGITS LOOKS EASY. INTERIOR PORTIONS
OF EASTERN UPPER MAY DIP TO AROUND 0 DEGREES.

TUESDAY...MAYBE SOME FLURRIES SCATTERED ABOUT THE SW FLOW REGIMES AS
WINDS BACK...AS HIGH PRESSURE SLIDES EAST OF THE REGION. SOME SUN IN
THE MORNING EXPECTED...BUT HIGH LEVEL CLOUDS WILL BE ON THE RISE IN
THE AFTERNOON FOR A RETURN TO MORE CLOUDY CONDITIONS. THIS IS THE
QUIET DAY...NOT MUCH GOING ON. STILL CHILLY WITH HIGHS IN THE TEENS.

TUESDAY NIGHT AND WEDNESDAY...WEAK LOW PRESSURE IS EXPECTED TO LIFT
INTO THE EASTERN GREAT LAKES. THERE ARE SOME TIMING ISSUES BETWEEN
THE NAM/GFS...BUT ECMWF TIMING MORE IN AGREEMENT WITH NAM...IN
BRINGING LOW PRESSURE TROUGH AXIS TO NE LOWER AROUND 12Z
WEDNESDAY...AND THUS WENT WITH THIS TIMING. THIS FAIRLY WEAK SYSTEM
DOES HAVE SUPPORT OF WEAK-MODEST 285-295K ISENTROPIC UPGLIDE THROUGH
WEDNESDAY MORNING...MODEST DEEP LAYER -DIVQ AND UPPER JET DYNAMICS
TO HELP OTHERWISE MEAGER 0.20 TENTHS OF SUGGESTED QPF. ANOTHER
DIFFICULTY IS THE LOW LEVEL WIND DIRECTIONS FOR LAKE ENHANCEMENT
POTENTIAL...WHICH ARE NOW MORE SOUTH TO SOUTHEAST. EITHER WAY...WITH
ONLY FLURRIES FROM SHALLOW BASED INSTABILITY WHICH DOES NOT DEEPEN
INTO TUESDAY NIGHT...FEEL THAT THE LAKES WILL ACTUALLY PLAY A
MINIMAL PART IN LOCALIZED ENHANCEMENTS. HOWEVER...WILL CERTAINLY
NEED TO CONTINUE WATCHING...AS EASTERN CHIP/MACK COUNTIES AND A
SCRAPING OF NE LOWER WOULD BE AFFECTED. ALL-IN-ALL...LOOKING LIKE A
2-3 INCH TYPE EVENT...GIVE OR TAKE AN INCH FOR SOME AREAS...BUT WILL
NEED TO COMB OUT THE TANGLES OF THIS STILL RATHER MATTED WEATHER
SYSTEM. WOULD EXPECT ANY SNOWS TO WIND DOWN GOING THROUGH WEDNESDAY
WITH PASSAGE OF LOW PRESSURE TROUGH AXIS. BEHIND IT...BOY...THESE
DETAILS ARE UP IN THE AIR TOO. BOTH GFS/NAM LOOK LIKE WE ARE MORE
BORDERLINE FOR LAKE EFFECT. 15-20KT 1000-850MB WINDS...H8 TEMPS
AROUND 10C...AND BACK EDGE OF DECENT 70% H8-H7 MOISTURE. SHOULD
STILL BE GOOD ENOUGH. LEFT GRIDS PRETTY MUCH AS IS.

WEDNESDAY NIGHT INTO FRIDAY...SAYING ANY DETAILS IN THESE PERIODS
WOULD BE FOOLISH CONSIDERING THE AMOUNT OF QUESTIONS IN PREVIOUS
ONES. WILL JUST SAY THAT THERE IS STILL THE POTENTIAL FOR A WINTRY
MIX OF WEATHER WITH THE NEXT...POSSIBLY STRONGER STORM SYSTEM. ECMWF
LIFTS IT FURTHER SOUTH COMPARED TO THE GFS (CENTRAL INDIANA/OHIO VS
HOUGHTON LAKE). QUITE A BIT OF DIFFERENCE TO MAKE ANY SERIOUS
REMARKS AT THIS TIME.  SMD

&&

.MARINE.../ISSUED AT 355 AM/

SOUTHERLY...AND INFREQUENT GALE FORCE GUSTS FROM A STABLE OVERLAKE
REGIME...ARE IN THE PROCESS OF TRANSITIONING TO A WEST AND SOUTHWEST
AND MORE WIDESPREAD GUST REGIME. THIS OCCURRING WITH THE ONSET OF
AN ARCTIC BLAST OF AIR THAT WILL CONTINUE TO PLOW THROUGH THE
GREAT LAKES EARLY THIS MORNING. DEEPENING MIXED LAYER WILL CONTINUE
TO DRAW DOWN INCREASINGLY HIGHER WIND GUSTS AS INSTABILITY GROWS.
GUSTS TO 45 MPH WILL BE COMMON...BUT WESTERLY FLOW REGIME FUNNELED
THROUGH THE STRAITS REGION COULD NEAR STORM FORCE GUSTS. THESE
WINDS WILL SLOWLY SUBSIDE LATER THIS AFTERNOON AND ESPECIALLY THIS
EVENING AS HIGHER PRESSURE/WEAKER WINDS PUSH IN FROM THE WEST.
OVERLAKE CONDITIONS WILL CONTINUE TO IMPROVE INTO TUESDAY WITH NO
OTHER CONCERNS FORESEEN UNTIL POSSIBLY LATE THIS WORK WEEK WITH THE
POTENTIAL FOR A STRONG STORM SYSTEM TO ENTER THE WESTERN GREAT
LAKES. SMD

&&

.AVIATION.../ISSUED AT 1145 PM/...VALID FOR 06Z TAFS

IFR TO LOW MVFR CONDITIONS ARE EXPECTED ACROSS NRN LWR MICHIGAN AS
WIDESPREAD RAIN CONTINUES INTO THE OVERNIGHT HOURS. ARCTIC FRONT
WILL SWEEP THRU NRN LWR MICHIGAN BETWEEN 08Z AND 12Z. LOW LEVEL WIND
SHEAR WILL CONTINUE TO BE AN ISSUE UNTIL FRONTAL PASSAGE...AFTER
WHICH WINDS SHIFT TO THE WEST-SOUTHWEST WITH GUSTS OF 30-40+KTS
EXPECTED THROUGH MONDAY MORNING. WIDESPREAD RAIN WILL QUICKLY CHANGE
OVER TO SCT/NMRS SNOW SHOWERS AND MAINLY MVFR CONDITIONS IMMEDIATELY
AFTER FROPA...AS AGGRESSIVE CAA ACTIVATES THE LAKES. LOW LEVEL WEST
FLOW WILL TARGET KPLN AND LOCATIONS BETWEEN KPLN AND KTVC FOR THE
HEAVIEST LAKE ENHANCED SNOW SHOWER ACTIVITY THRU MONDAY EVENING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MIZ008-
     016>028-031>033.
     WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MIZ015-029-030-
     034>036-041-042.
LM...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-341-342-
     344>346.
LH...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LHZ345>349.
LS...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LSZ321-322.

&&
Hazardous weather outlook, Dec 14, 4:09 PM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EST SUN DEC 14 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
409 PM EST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

GALE FORCE GUSTS WILL OCCUR ACROSS THE NEARSHORE WATERS OF LAKE
MICHIGAN THROUGH THIS EVENING. THE GALES FORCE GUSTS WILL SPREAD
INTO WHITEFISH BAY...AND PORTIONS OF THE LAKE HURON NEARSHORE
WATERS AFTER MIDNIGHT...AS A STRONG COLD FRONT PLOWS THROUGH
NORTHERN MICHIGAN. WIND GUSTS MAY EVEN NEAR STORM FORCE WITH THE
PASSAGE OF THE FRONT.

AS THIS FRONT SWEEPS ACROSS NORTHERN MICHIGAN...WIND GUSTS OF 45
TO 50 MPH ARE EXPECTED IN COUNTIES BORDERING LAKE MICHIGAN VERY
LATE TONIGHT. PLEASE SEE ONGOING WIND ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY GUSTY WINDS OF 45 TO 50 MPH ARE EXPECTED TO CONTINUE THROUGH
EARLY MONDAY AFTERNOON IN COUNTIES BORDERING LAKE MICHIGAN. PLEASE
SEE ONGOING WIND ADVISORY FOR FURTHER DETAILS.

GALE FORCE WIND GUSTS WILL CONTINUE INTO MONDAY EVENING ACROSS ALL
NORTHERN MICHIGAN NEARSHORE WATERS.

ACCUMULATING SNOW IS POSSIBLE TUESDAY NIGHT...AND THEN AGAIN WITH
A POTENTIALLY MORE POTENT STORM SYSTEM IN THE THURSDAY TO FRIDAY
TIME FRAME. IN ADDITION...A WINTRY MIX OF PRECIPITATION IS
POSSIBLE ALONG AND SOUTH OF THE M-55 CORRIDOR THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTERS...PLEASE RELAY ALL STRONG WIND GUST REPORTS TO THE
NATIONAL WEATHER SERVICE.

MSB

Nearby

Winter Weather Advisories in Michigan, 2008Every winter weather advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.